Pregabalin reaction?

I started pregabalin 4 weeks ago after gabapentin, amitriyptaline was unsuccessful. Started at 25mg for 5 days then 50mg next 5 days up to 75mg per day at night. As the dose has increased so has the pain, fatigue and other problems. I have a really itchy rash of spots on my back, chest and in my hair. The burning in hands and feet has increased, I'm so tired I'm sleeping most of the day and night. When I wake up I'm disorientated with blurred vision which eventually clears. The last 2 days I've started to get muscle spasm cramps in my chest and lower back and I'm struggling to wee.

I really hoped this drug would have been the answer, I'm back at GP in 10 days, wondering if I should go back sooner or is this too early to tell and problems will get better?

Any advice greatfully apreciated.

Penny xx

9 Replies

  • Hi Pennypug, didn't want to read and run so ............I also had the exact same reaction you've mentioned above, heart palpitations, fluid retention, couldn't pee for .......went practically a day without peeing! also a red itchy rash and totally spaced out.

    I was on the 50mg and this happened after day two. Was advised to stop taking them. I am a lightweight when it comes to meds, cannot tolerate strong doses of anything so difficult to get adequate pain relief.

    Please speak to a health professional as soon as you can hon.

    take care

  • Thank you, I've not tolerated any of the meds so far so I really wanted to give this a chance. Felt it wasn't right but didn't want to waste gp time in case it was a normal settling in thing. Will get appt asap.


  • I don't tolerate any meds well, but gabapentin and pregabalin were a proper nightmare, I suffered swollen Face and tongue, I felt groggy and pretty horrible. I had to take anti histamine to calm the effects of gabapentin. Sounds to me that it doesnt suit you

  • I take pregablin 75mg twice a dayAnd ibrophren and I have to have breakfast otherwise I feel dizzy the rest of the day. But dizziness is the one side effect I get, I am going Up to 150mg twice a day from Saturday

  • I have been on Pregablin but only a low dose of 50mg in the morning and 75mg at night as it tended to make me too spaced out otherwise. It has been an absolute boon as far as the neuropathic shooting and burning pains in my back were concerned and I would hate to do without it. I started like you very gradually and it took about three weeks to get into my system properly and before I felt I could function without help.

    It sounds to me that you are having quite a bad reaction to the tablets and I do think you need some advice from your GP even if you can't get to see them sooner than your planned appointment.

    I started on an antidepressant some months back to try and help with the sleep and pain and after three weeks were finding that I was having pressing, angina like pains day and night and really felt rough. I stopped it for a few days and within that time felt okay again. I am now trying another one as the doctor said sometimes you have to try several before you find the right one. After 10 days of quite bad side effects I feel at last I am coming out of the other side so I keep fingers crossed this will continue and eventually help me.

    Please let us know how you get on.x

  • hi, my doctor will only let me take 200 mg gabapentin

    (quite similar drug to yours) but a lot cheaper. because I am on citalopram 40mg, you have to be careful mixing these drugs.

  • I am so genuinely sorry to read that and I sincerely hope that you can find the answers that you are looking for. I would check your side effects list in the medication pack and if it highlights a risk whereby you should stop taking it and contact your GP then I would definitely do that. I want to genuinely wish you all the best of luck.

    All my hopes and dreams for you


  • Thank you everyone for your help on this one. Got into GP straight away yesterday, turns out it was a severe reaction to the tablets. I've got antihistamines and reduce dose to 1 tablet in evening to stop after 5 days.

    I feel so much better this morning already not like I've drinking all night! Just got to get rid of this lovely rash, by the time I got to the doctors I hadn't realised it was all over my face ears and neck. No wonder everyone was looking at me oddly and moving away!

    Thanks for helping, xx

  • So glad you got in so quickly hopefully the rash will go when the drug is completely out of your system. Hope they can give you something else that will do the same thing but that does not cause you this nasty

You may also like...